Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 40, NWS Columbia, SC

June 7, 2013Burke County, Georgia

NWS Columbia, SC issued this severe thunderstorm warning at Jun 7, 2013, 6:26 PM EDT for Burke County, Georgia. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2013, 6:26 PM EDT (22:26 UTC)
Expired
Jun 7, 2013, 7:15 PM EDT
In force
49 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon

County Burke County, GA

The radar

The Charleston,SC radar (KCLX), 106 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 6:35 PM EDTTSTM WND DMG5 N Vidette, GAPUBLIC REPORTED TREES DOWN ALONG GAY ROAD BETWEEN WILLIAM TINLEY ROAD AND HIGHWAY 305. ALSO NUMEROUS LIMBS DOWN ALONG WITH PEA SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 544 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
544 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

337 
WUUS52 KCAE 072226
SVRCAE
GAC033-072315-
/O.NEW.KCAE.SV.W.0040.130607T2226Z-130607T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
626 PM EDT FRI JUN 7 2013

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BURKE COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 715 PM EDT

* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 16 MILES WEST OF
  WAYNESBORO...AND MOVING EAST AT 25 MPH.

* SOME COMMUNITIES IN THE WARNING AREA INCLUDE WAYNESBORO

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS.

LAT...LON 3294 8228 3307 8230 3322 8225 3325 8212
      3323 8210 3324 8206 3323 8197 3326 8192
      3326 8188 3325 8186 3294 8182 3294 8188
      3292 8196 3291 8203
TIME...MOT...LOC 2226Z 265DEG 21KT 3311 8225

$$

AWP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 5:47 PM EDT, 39 minutes earlier.

Area forecast discussion, Jun 7, 5:47 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
547 PM EDT FRI JUN 7 2013

.SYNOPSIS...
TS ANDREA CONTINUES TO MOVE NORTHWARD ALONG THE EASTERN SEABOARD
AND BE OVER NEW JERSEY BY DAYBREAK SATURDAY. A MOIST TROPICAL AIRMASS
WILL REMAIN OVER THE REGION THROUGH THE WEEKEND AND WITH AN UPPER
LEVEL TROUGH CROSSING THE AREA RESULT IN CHANCES OF SHOWERS AND
THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SLIGHTLY DRIER AIR AND SUBSIDENCE HAS MOVED INTO THE AREA AS
ANDREA TRACKS ACROSS EASTERN NC INTO COASTAL VA. SOME CUMULUS HAS
DEVELOPED AS THE BREAKS IN THE CLOUDS HAS ALLOWED TEMPERATURES TO
RISE INTO THE LOWER AND MIDDLE 80S. UPPER LEVEL TROUGH CONTINUES
TO CROSS THE CENTRAL GULF STATES WITH SHOWERS AND THUNDERSTORMS
ACROSS CENTRAL AND WESTERN GA...AND A FEW IN THE UPSTATE. EXPECT
SHOWERS AND THUNDERSTORMS TO MOVE ACROSS THE AREA
OVERNIGHT...MAINLY THE WESTERN MIDLANDS...WITH SOME BRIEF HEAVY
RAINFALL POSSIBLE. THIS WILL PRODUCE A MOSTLY CLOUDY NIGHT ACROSS
THE FORECAST AREA WITH OVERNIGHT LOWS AROUND 70.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
A SHORT WAVE SATURDAY LIFTS REMNANTS OF ANDREA AWAY TO THE
NORTHEAST WITH MORE SUMMER=LIKE DIURNAL ACTIVITY EXPECTED. AN
UPPER LOW DEVELOPS IN THE UPPER MISSISSIPPI VALLEY BY SUNDAY WITH
SOUTHWEST FLOW ALOFT OVER THE REGION. STILL ENOUGH MOISTURE FOR A
CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SUNDAY.
TEMPERATURES REBOUND WITH UPPER 80S SATURDAY AND AROUND 90 SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
AN UPPER HIGH WILL AMPLIFY OVER THE SOUTHERN PLAINS AS A LONG
WAVE TROUGH DEVELOPS IN THE EAST. UPPER PATTERN BECOMES MORE
PROGRESSIVE AGAIN AS WEAK FRONT APPROACHING FROM THE WEST BRINGS A
CHANCE OF CONVECTIVE ACTIVITY SUNDAY NIGHT THROUGH TUESDAY. A
BRIEF PERIOD OF DRY WEATHER TUESDAY NIGHT THROUGH WEDNESDAY NIGHT
BUT ANOTHER SYSTEM BRINGS ANOTHER CHANCE OF MAINLY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS FOR THURSDAY WITH HIGH PRESSURE
MOVING IN NEXT FRIDAY. NEAR NORMAL HIGH TEMPERATURES IN THE UPPER
80S TO NEAR 90 EARLY IN THE WEEK WITH MID 90S MID WEEK. OVERNIGHT
LOWS IN THE UPPER 60S TO LOWER 70S.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
MIX OF CONDITIONS THROUGH THE PERIOD.

TS ANDREA CONTINUES TO MOVE AWAY FROM THE REGION WITH SOME
SUBSIDENCE AND DRIER AIR CURRENTLY OVER THE REGION. AN UPPER LEVEL
TROUGH MOVING INTO WESTERN GA HAS TRIGGERED SHOWERS AND
THUNDERSTORMS AND EXPECT THESE TO CROSS THE AREA OVERNIGHT.
CONFIDENCE IN COVERAGE AND TIMING OF RAIN IS LOW...ESPECIALLY WITH
LOSS OF HEATING...HOWEVER HAVE INCLUDED FOR NEXT COUPLE OF HOURS
IN AGS/DNL AS CONVECTION IS CURRENTLY APPROACHING. MAIN ISSUE
OVERNIGHT WILL BE POTENTIAL FOR FOG AND STRATUS...AND WITH SURFACE
WINDS REMAINING 5 TO 7 KNOTS AND A LOW LEVEL JET OF 25 KNOTS OVER
THE AREA EXPECT MORE STRATUS THAN FOG. HAVE MAINTAINED MVFR/IFR
CIGS FOR THE EARLY MORNING HOURS AND WILL HANDLE FOG AS CONFIDENCE
IMPROVES.

EXTENDED AVIATION OUTLOOK...LATE NIGHT/EARLY MORNING RESTRICTIONS IN
FOG AND/OR STRATUS POSSIBLE EACH MORNING.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Jun 7, 1:32 PM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
132 PM EDT FRI JUN 7 2013

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-081732-
AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-CHESTERFIELD-CLARENDON-COLUMBIA-
EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEE-LEXINGTON-LINCOLN-MCCORMICK-
MCDUFFIE-NEWBERRY-ORANGEBURG-RICHLAND-RICHMOND-SALUDA-SUMTER-
132 PM EDT FRI JUN 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:03 AM EDTAreal Flood AdvisoryCAEColumbia, McDuffie, Richmond3 hr
Jun 7, 6:38 AM EDTSpecial Weather StatementCAEBurke, Columbia, Lincoln, McDuffie, Richmond52 min
Jun 7, 7:00 AM EDTAreal Flood AdvisoryCAEBurke, Columbia, Lincoln, McDuffie, Richmond2 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.